Kentucky, 2010Damaging Winds and Lightning Strike in Kentucky, July 19, 2010
July 19, 2010 · NWS LMK · 19 events in 14 counties and zones
A MCS that formed in Illinois dove southeast through the day. This complex entered southern Indiana as a broken line with numerous damaging wind reports upstream.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A MCS that formed in Illinois dove southeast through the day. This complex entered southern Indiana as a broken line with numerous damaging wind reports upstream. This system continued to produce widespread damaging wind gusts across southern Indiana and central Kentucky as it progressed into an unstable environment with 3500-4000 J/kg of CAPE. Numerous trees were toppled and power lines were downed leaving some residents without power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 19, 3:26 PM CST, 31 minutes earlier.
Area forecast discussion, Jul 19, 3:26 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT MON JUL 19 2010
...MESOSCALE UPDATE...
BROKEN LINE OF CONVECTION WITH WELL ESTABLISHED COLD POOL IS NOW
MAKING ITS WAY INTO THE NORTHWEST CWA. UPSTREAM...NUMEROUS SEVERE
WIND GUSTS HAVE BEEN RECORDED WITH SEVERAL REPORTS OF DAMAGE AS
WELL. STORMS ARE MOVING INTO A FAVORABLE ENVIRONMENT THROUGH THE REST
OF THE EVENING HOURS AS LATEST RUC MESOANALYSIS SHOWS 3500 TO 4000
J/KG OF MIXED LAYER CAPE ALONG AN AXIS FROM CAMPBELLSVILLE TO
LOUISVILLE TO JASPER. STRONGEST PORTIONS OF THE LINE HAVE NOW SEEMED
TO SURGE FORWARD ON THIS AXIS OF INSTABILITY AND APPEAR TO BE
TRAVELING TOWARD THE LOUISVILLE METRO AREA. ALSO...AREAS SOUTH OF
THE WATCH BOX ALONG THE TENNESSEE BORDER COULD SEE MORE ACTIVITY
THAN ORIGINALLY THOUGHT AS SOUTHERN END OF THE LINE HAS
RE-STRENGTHENED AND BEGAN DIVING SOUTH.
LATEST LAPS SOUNDINGS DO SHOW A BIT OF AN STABLE LAYER BETWEEN H9
AND H8...HOWEVER EXPECT THAT AS STRONG AS THE RADAR SIGNATURES ARE
AND AS MUCH INSTABILITY AS THERE IS...WILL BE ABLE TO OVERCOME THIS
EASILY. MAIN POINTS WITH THIS DISCUSSION...THE BOWLING GREEN AREA
NOW LOOKS TO GET INTO THE ACTION MORE...BETWEEN 7 PM AND 10
PM...WITH STRONG TO SEVERE STORMS POSSIBLE. STAY TUNED FOR POSSIBLE
WATCH EXTENSIONS. ALSO...THIS STORM HAS PRODUCED A LOT OF DAMAGE
UPSTREAM INCLUDING A 60 MPH WIND GUST JUST NORTHWEST OF JASPER...SO
AREAS DOWNSTREAM IN THE WATCH BOX SHOULD TAKE THESE STORMS AND
WARNINGS VERY SERIOUSLY.
BEST DEEP LAYER SHEAR IS NORTH OF THE AREA IN THE GREAT LAKES
REGION...SO POTENTIAL FOR SUPERCELLS OR ANY TORNADO POTENTIAL IS
LOW.
.SHORT TERM (TONIGHT AND TUESDAY)...
LOOKS TO BE A BUSY NIGHT AS CONVECTIVE COMPLEX OVER CENTRAL ILLINOIS
IS STEAMING TOWARD THE NORTHERN CWA THIS AFTERNOON. CURRENTLY...HAVE
ARRIVAL TIME IN SOUTHERN INDIANA COUNTIES TO THE OHIO RIVER BETWEEN
7 AND 10 PM...WELL FASTER THAN MODEL SOLUTIONS SUGGEST. HAVE
INCREASED POPS TO LIKELY IN THE SOUTHERN INDIANA AND NORTHERN
KENTUCKY THIS EVENING TO ACCOUNT FOR THE COMPLEX. ONGOING STORMS
WILL BE FEEDING OFF HIGHLY UNSTABLE AIRMASS WITH MOST UNSTABLE CAPE
VALUES UP TO 4000 J/KG FROM TERRE HAUTE IN SOUTHEASTWARD TO
LOUISVILLE. CURRENT SOUNDINGS SHOW THAT INSTABILITY IS A BIT
ELEVATED...HOWEVER WATER VAPOR IMAGERY SHOWS A SHORTWAVE CURRENTLY
OVER MISSOURI AND RAPIDLY APPROACHING. THIS SHOULD HELP PROVIDE
EXTRA DYNAMIC FORCING ALONG WITH STEEPER MID LEVEL LAPSE RATES.
WOULD NOT BE SURPRISED TO SEE OUR AREA ADDED TO SPC RISK WITH NEXT
UPDATE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL...ALONG WITH HEAVY RAINFALL AND EXCESSIVE LIGHTNING.
WILL BE A BIT MORE CONCERNED ABOUT FLOODING THREAT IN THE NORTH
TONIGHT AS WE HAVE BEEN HIT BY SCATTERED HEAVY RAIN OVER THE
WEEKEND. AREAS THAT HAVE SEEN A LOT OF RAINFALL WILL HAVE TO BE
MONITORED FOR HYDRO PROBLEMS. WILL MENTION THREAT IN HWO ALONG WITH
SEVERE THUNDERSTORM THREATS.
AFTER MIDNIGHT...EXPECT THE MAJORITY OF CONVECTION TO BE ENDING IN
OUR AREA WITH BEST ACTION TO THE NORTH OF THE AREA IN BETTER CORE OF
MID LEVEL FLOW. ALSO...WITH H5 RIDGING SLOWLY BUILDING IN FROM THE
SOUTHWEST...ACTIVITY SHOULD BE LIFTED NORTHWARD. WILL MAINTAIN
ISOLATED POPS IN THE SOUTH TO SCATTERED POPS IN THE NORTH BASED ON
UNSTABLE AIRMASS ALONE. TOMORROW SHOULD BE A MAINLY DIURNAL EVENT IN
THE NORTHERN CWA AS H5 RIDGING CONTINUES TO BUILD IN FROM THE
SOUTHWEST. WILL KEEP INHERITED FORECAST OF 20 POPS IN SOUTH AND 30
POPS IN NORTH. AS WITH THE POP GRADIENT...TEMPERATURE GRADIENT WILL
BE SIMILAR WITH LOWER 90S IN THE SOUTH AND UPPER 80S IN THE NORTH.
WILL HAVE TO CONTINUE TO BE ON THE LOOKOUT FOR UPSTREAM MCS
ACTIVITY...HOWEVER WITH RIDGE BUILDING IN STRONGER...SHOULD BE LESS
LIKELY TO GET A CONVECTIVE COMPLEX TO COME BARRELING INTO OUR AREA.
.LONG TERM (TUESDAY NIGHT - MONDAY)...
WILL ONLY MAKE SUBTLE CHANGES FOR THE LONG TERM PERIOD WITH OUR
CURRENT FCST/MODEL GUIDANCE/HPC INPUT IN SUPPORT.
FOR TUE NIGHT THRU WED NIGHT...LITTLE CHANGE IN THE UPPER LEVEL
RIDGE NOTED WITH THE CENTER OVER THE TN VLY/NRN GULF STATES. QSTNRY
BNDRY FROM CENTRAL PARTS OF IL/IN SAGS A BIT SWD INTO SRN INDIANA
WED...SO WILL CONTINUE LOW CHC POPS THRU THE PERIOD...HIEST ACRS OUR
NRN FA...CLOSEST TO THE VERY SLOW MOVG FRONT...WHERE
CONVERGENCE/MOISTURE POOLING SHUD BE GREATEST.
BEYOND THAT PERIOD...FROM THU THRU MON...SUBTLE HEIGHT RISES NOTED
THU AND FRI AS THE RIDGE STRENGTHENS A BIT. WITH THE STALLED/SLOW
MOVG FRONT OVER SRN INDIANA ON THU...WILL KEEP SCT TO ISOLD WORDING
FOR STORMS IN THE FCST AND THEN LET THE DRY PERIOD FOR THU NIGHT
THRU FRI NIGHT CONTINUE AS BNDRY TURNS NWD AS A WARM FRONT.
FOR THE REMAINDER OF THE PERIOD...THE SRN EDGE OF THE WLYS DIPS SWD
INTO OUR FA AS SUBTLE UPR LEVEL IMPULSES DROP SEWD ON INCREASING NW
FLO. ASSOCIATED COOL FRONT PROGGED TO APPOACH OUR FA SAT AND STALL
IN THE OH RIVER VCNTY SUN AND MON...TYPICAL OF COOL FRONTS THIS TIME
OF YEAR. WILL INCREASE POPS A BIT FOR THE WEEKEND AND LEAVE ISOLD
WORDING IN MON AS FRONT BASICALLY WASHES OUT.
TEMP AND COMFORT WISE...IT APPEARS LOWER TO MID 90 MAXS WILL
CONTINUE AT LEAST THRU SAT WITH THE OPPRESSIVE HUMIDITY CONTINUING.
HIGHEST TEMPS WILL BE ALONG/WEST OF INTERSTATE 65.
&&
.AVIATION (18Z TAF ISSUANCE)...
STILL EXPECT MAINLY VFR CONDITIONS THROUGH THE FORECAST PERIOD AS
SCT TO BKN STRATOCU FROM THIS MORNING HAS LIFTED WITH MIXING AND HAS
SCATTERED EARLY THIS AFTERNOON. HAVE LOW CONFIDENCE IN THUNDERSTORM
CHANCES AT THE TAF SITES...HOWEVER FEEL SDF HAS THE GREATEST SHOT AT
SEEING THUNDERSTORMS BETWEEN 6 PM AND MIDNIGHT AS CONVECTIVE COMPLEX
FROM UPSTREAM WORKS ITS WAY INTO THE REGION. WATER VAPOR IMAGERY
SHOWS A SHORTWAVE THAT WILL ARRIVE ABOUT THE SAME TIME AS THE
THUNDERSTORM COMPLEX SO EXPECT THAT STORMS COULD BE QUITE STRONG
DURING THIS TIME. HAVE INCLUDED VCTS AT SDF DURING THIS TIME FOR NOW
AND WILL REFINE FORECAST WITH TIMING AND DETAILS AS CONFIDENCE GROWS
IN THIS SCENARIO. CERTAINLY...LOW MVFR OR WORSE CONDITIONS WILL BE
POSSIBLE IF THUNDERSTORM COMPLEX MAKES IT TO THE TERMINAL THIS
EVENING. OTHERWISE...BROAD AND STEADY SOUTHWEST FLOW WILL KEEP
THINGS HOT AND MUGGY. BWG WILL HAVE A SHOT AT RESTRICTED
VISIBILITIES TONIGHT AS WELL. WINDS WILL BE A BIT STRONGER OUT OF
THE SOUTHWEST ON TUESDAY AFTERNOON...WITH SOME GUSTS AROUND 20 MPH
POSSIBLE.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
MESOSCALE......BJS
SHORT TERM.....BJS
LONG TERM......DK/11
AVIATION.......BJS
Hazardous weather outlook, Jul 19, 2:27 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EDT MON JUL 19 2010
INZ076>079-083-084-089>092-KYZ023>025-028>035-038-039-045-202030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-
ANDERSON KY-NELSON KY-
427 PM EDT MON JUL 19 2010 /327 PM CDT MON JUL 19 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE
SEVERE...WILL ENTER SOUTHERN INDIANA AND NORTHERN KENTUCKY THIS
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM
EDT/9 PM CDT THIS EVENING WITH DAMAGING WINDS BEING THE MAIN
THREAT. SMALL HAIL...HEAVY RAINFALL...AND EXCESSIVE LIGHTNING
WILL ALSO ACCOMPANY THE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THURSDAY AS A SLOW SOUTHWARD MOVING FRONT REACHES SOUTHERN INDIANA
WEDNESDAY AND STALLS NEAR THE OHIO RIVER WEDNESDAY NIGHT AND
THURSDAY. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY. THOUGH WIDESPREAD SEVERE OUTBREAKS ARE
NOT EXPECTED...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...
ESPECIALLY ACROSS SOUTHERN INDIANA. LOCALLY HEAVY RAIN...GUSTY
WINDS...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS.
ISOLATED TO SCATTERED STORMS ARE EXPECTED AGAIN FOR THE WEEKEND AS
ANOTHER COOL FRONT APPROACHES.
EACH DAY THIS WEEK WILL GET PROGRESSIVELY HOTTER THROUGH FRIDAY...SO
THAT BY THURSDAY AND FRIDAY...AFTERNOON HIGHS WILL BE IN THE
LOWER AND MIDDLE 90S WITH HEAT INDEX READINGS AROUND 100 DEGREES.
PLAN YOUR DAY AROUND THE HEAT...STAYING IN AIR CONDITIONING OR SHADE
AS MUCH AS POSSIBLE DURING THE HOT AND HUMID AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE THIS EVENING.
KYZ026-027-036-037-040>043-046>049-053>057-061>067-070>078-081-
082-202030-
OHIO KY-GRAYSON KY-SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
427 PM EDT MON JUL 19 2010 /327 PM CDT MON JUL 19 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH HEAVY
RAINFALL...GUSTY WINDS...SMALL HAIL...AND EXCESSIVE LIGHTNING
BEING THE MAIN THREATS. THERE IS POTENTIAL FOR SOME OF THE
THUNDERSTORMS TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THURSDAY AS A SLOW SOUTHWARD MOVING FRONT REACHES SOUTHERN INDIANA
WEDNESDAY AND STALLS NEAR THE OHIO RIVER WEDNESDAY NIGHT AND
THURSDAY. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY. THOUGH WIDESPREAD SEVERE OUTBREAKS ARE
NOT EXPECTED...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...
ESPECIALLY ACROSS SOUTHERN INDIANA. LOCALLY HEAVY RAIN...GUSTY
WINDS...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS.
ISOLATED TO SCATTERED STORMS ARE EXPECTED AGAIN FOR THE WEEKEND AS
ANOTHER COOL FRONT APPROACHES.
EACH DAY THIS WEEK WILL GET PROGRESSIVELY HOTTER THROUGH FRIDAY...SO
THAT BY THURSDAY AND FRIDAY...AFTERNOON HIGHS WILL BE IN THE
LOWER AND MIDDLE 90S WITH HEAT INDEX READINGS AROUND 100 DEGREES.
PLAN YOUR DAY AROUND THE HEAT...STAYING IN AIR CONDITIONING OR SHADE
AS MUCH AS POSSIBLE DURING THE HOT AND HUMID AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
BJS/DK
In the hours before
Special weather statement, Jul 19, 2:37 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT MON JUL 19 2010
INZ083-192115-
DUBOIS-
437 PM EDT MON JUL 19 2010
...LINE OF STRONG THUNDERSTORMS HEADING TOWARD DUBOIS COUNTY
INDIANA...
AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG TO SEVERE STORMS LOCATED ALONG THE
ILLINOIS AND INDIANA BORDER. THESE STORMS WERE MOVING SOUTHEAST AT
40 TO 45 MPH.
BASED ON THEIR CURRENT SPEED...THESE STORMS WILL BEGIN TO IMPACT THE
NORTHWEST SECTIONS OF DUBOIS COUNTY WITHIN THE NEXT 45 MINUTES TO AN
HOUR. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL AND
WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8700 3849 8696 3850 8692
3849 8690 3853 8685 3852 8670 3825 8669
3824 8679 3820 8680 3820 8708 3832 8709
TIME...MOT...LOC 2034Z 305DEG 44KT 3879 8738 3821 8759
MJLocal storm report, Jul 19, 3:16 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST 2 N IRELAND 38.45N 87.00W
07/19/2010 E60 MPH DUBOIS IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1000432
NFThunderstorm Wind, Hancock
- When
- July 19, 3:57 PM CST
- Where
- Hancock County, Lewisport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -86.900
A trained spotter reported estimated thunderstorm winds of up to 60 mph.
Thunderstorm Wind, Hancock
- When
- July 19, 4:15 PM CST
- Where
- Hancock County, 1.5 mi NW of Adair
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.963, -86.852
Several roads were blocked by falling trees, including Cooper Rd. just west of Hawesville.
Thunderstorm Wind, Breckinridge
- When
- July 19, 4:15 PM CST
- Where
- Breckinridge County, Cloverport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.830, -86.630
Power lines were blown down in Cloversport.
Thunderstorm Wind, Breckinridge
- When
- July 19, 4:40 PM CST
- Where
- Breckinridge County, Hardinsburg Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.780, -86.450
Power lines were blown down in New Bethel and a tree was blown down in Hardinsburg.
Thunderstorm Wind, Hart
- When
- July 19, 5:20 PM CST
- Where
- Hart County, Munfordville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.280, -85.900
Numerous trees and power lines were blown down in the central and eastern part of Hart county.
Thunderstorm Wind, Edmonson
- When
- July 19, 5:32 PM CST
- Where
- Edmonson County, Sunfish
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.300, -86.370
Several trees were blown down in the northwestern part of the county near the communities of Roundfield and Lindseyville.
Thunderstorm Wind, Green
- When
- July 19, 5:42 PM CST
- Where
- Green County, 0.26 mi NNW of Summersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.324, -85.551
Two trees were blown down in Summersville.
Thunderstorm Wind, Adair
- When
- July 19, 6:01 PM CST
- Where
- Adair County, 1.03 mi NNW of Knifley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.243, -85.189
Several trees were blown down in the Knifely area.
Thunderstorm Wind, Taylor
- When
- July 19, 7:01 PM EST
- Where
- Taylor County, 1.38 mi N of Campbellsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.350, -85.350
Trees were blown down in Campbellsville.
Lightning, Fayette
- When
- July 19, 7:19 PM EST
- Where
- Fayette County, 0.21 mi ESE of Greendale
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 38.099, -84.516
Lightning struck a tree and caused a fire on Innovation Dr.
Thunderstorm Wind, Fayette
- When
- July 19, 7:19 PM EST
- Where
- Fayette County, 0.54 mi E of Bracktown
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.100, -84.560
A tent was blown over at the Bluegrass fair in Masterson Station Park. Three people were reported to be injured.
Thunderstorm Wind, Fayette
- When
- July 19, 7:28 PM EST
- Where
- Fayette County, 0.21 mi SSW of Little Texas
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.017, -84.651
A tree was blown down at Military Pike Rd. just west of Lexington.
Thunderstorm Wind, Bourbon
- When
- July 19, 7:40 PM EST
- Where
- Bourbon County, 1.52 mi SW of Paris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.206, -84.271
Tree were blown near Springhill Drive.
Thunderstorm Wind, Mercer
- When
- July 19, 7:50 PM EST
- Where
- Mercer County, 1.09 mi W of Stringtown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -84.850
A trained spotter reported estimated wind gusts of 60 mph.
Thunderstorm Wind, Mercer
- When
- July 19, 7:50 PM EST
- Where
- Mercer County, Mc Afee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.850, -84.850
Power lines were blown down near McAffee. Several trees were also reported blown down across the northern and western portions of the county.
Thunderstorm Wind, Woodford
- When
- July 19, 8:02 PM EST
- Where
- Woodford County, 2.4 mi NNW of Troy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.934, -84.711
A tree was blown down along State Highway 33 near the Woodford-Jessamine county line.
Thunderstorm Wind, Casey
- When
- July 19, 8:05 PM EST
- Where
- Casey County, Bethelridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.230, -84.770
Power outages were reported in two locations near Bethelridge. Several trees were blown down near Yosemite.
Thunderstorm Wind, Jessamine
- When
- July 19, 8:10 PM EST
- Where
- Jessamine County, 1.52 mi WSW of Nicholasville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.864, -84.597
Two trees were blown down near Nicholasville along Short Shun and Elm Fork Roads.
Thunderstorm Wind, Russell
- When
- July 19, 7:29 PM CST
- Where
- Russell County, 2.07 mi S of Jamestown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.950, -85.070
Several maple trees were blown down and blocking roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 20101 death · 3 injured · $25,000 · 50 kt wind · 4 events
- Heat in Tennessee, July 19 to 22, 20101 death · 15 events
- Hail and Damaging Winds in South Dakota, July 19, 20101 injured · $1.8 million · 2.5 in hail · 25 events
- Hail and Damaging Winds in Illinois, July 19, 20101 injured · $1.9 million · 1.5 in hail · 21 events
- Flash Flooding and Lightning Strike in Iowa, July 19 to 20, 2010$1.6 million · 15 events
- Hail and Damaging Wind in Wyoming, July 19, 2010$1.5 million · 2 in hail · 6 events
- Flash Flood and Damaging Winds in Tennessee, July 19, 2010$1.2 million · 50 kt wind · 3 events
- Flash Flooding and Hail in Iowa, July 19 to 20, 2010$755,000 · 0.88 in hail · 6 events
- Flood and Hail in Massachusetts, July 19, 20101 injured · $315,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, July 19, 20101 injured · $123,000 · 70 kt wind · 20 events
- Excessive Heat in Kansas, July 19 to 20, 2010$240,000 · 10 events
- Hail in South Dakota, July 19, 2010$300,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252884, 252886, 252887, 252893, 253947, 252896, 252895, 253949, 253950, 252883, 253953, 253951, 253952, 253954, 253956, 253955, 254072, 254071, 253958.